Alert archive / Colorado / Wind Advisories in 2007

Wind Advisory 4, NWS Grand Junction, CO

April 17, 200718 counties in Colorado; 4 counties in Utah

NWS Grand Junction, CO issued this wind advisory at Apr 17, 2007, 3:25 PM MDT for 18 counties in Colorado; 4 counties in Utah. It took effect at Apr 18, 2007, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 3:25 PM MDT (21:25 UTC)
In effect from
Apr 18, 2007, 11:00 AM MDT
Expired
Apr 18, 2007, 9:00 PM MDT
In force
10 hr
Issued by
NWS Grand Junction, CO
All 22 counties

Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 172125
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY FOR
EXTREME EASTERN UTAH AND MOST OF WESTERN COLORADO...

.A VIGOROUS UPPER TROUGH AND COLD FRONT WILL BE MOVING INTO THE
REGION FROM THE WEST ON WEDNESDAY. THE PRESSURE GRADIENT
ASSOCIATED WITH THIS WEATHER SYSTEM WILL GENERATE STRONG WINDS
ACROSS MUCH OF THE REGION ON WEDNESDAY...INCLUDING EXTREME EASTERN
UTAH AND WESTERN COLORADO.

COZ003-009-013-017>019-UTZ023-025-028-180530-
/O.NEW.KGJT.WI.Y.0004.070418T1700Z-070419T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
325 PM MDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
50 TO 70 MPH WILL DEVELOP ON WEDNESDAY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-180530-
/O.NEW.KGJT.WI.Y.0004.070418T1700Z-070419T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
325 PM MDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF
45 TO 55 MPH WILL DEVELOP ON WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

PRINGLE
6 follow-up statements
000 
WWUS75 KGJT 180501
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1101 PM MDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY FOR
EXTREME EASTERN UTAH AND MOST OF WESTERN COLORADO...

.A VIGOROUS UPPER TROUGH AND COLD FRONT WILL BE MOVING INTO THE
REGION FROM THE WEST ON WEDNESDAY. THE PRESSURE GRADIENT
ASSOCIATED WITH THIS WEATHER SYSTEM WILL GENERATE STRONG WINDS
ACROSS MUCH OF THE REGION ON WEDNESDAY...INCLUDING EXTREME
EASTERN UTAH AND WESTERN COLORADO.

COZ003-009-013-017>019-UTZ023-025-028-181315-
/O.CON.KGJT.WI.Y.0004.070418T1700Z-070419T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
1101 PM MDT TUE APR 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
WEDNESDAY. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
50 TO 70 MPH WILL DEVELOP ON WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-181315-
/O.CON.KGJT.WI.Y.0004.070418T1700Z-070419T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1101 PM MDT TUE APR 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
WEDNESDAY. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH WILL DEVELOP ON WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 180959
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
359 AM MDT WED APR 18 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR
EXTREME EASTERN UTAH AND MOST OF WESTERN COLORADO...

.A VIGOROUS UPPER TROUGH AND COLD FRONT WILL BE MOVING INTO THE
REGION FROM THE WEST TODAY. THE PRESSURE GRADIENT ASSOCIATED WITH
THIS WEATHER SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS ACROSS
EASTERN UTAH AND WESTERN COLORADO.

COZ003-009-013-017>019-UTZ023-025-028-181800-
/O.EXT.KGJT.WI.Y.0004.070418T1700Z-070419T0200Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
359 AM MDT WED APR 18 2007

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
50 TO 70 MPH WILL DEVELOP TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-181800-
/O.EXT.KGJT.WI.Y.0004.070418T1700Z-070419T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
359 AM MDT WED APR 18 2007

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH WILL DEVELOP TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 181348
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
748 AM MDT WED APR 18 2007

...VERY WINDY CONDITIONS IN STORE FOR EASTERN UTAH AND WESTERN
COLORADO TODAY...

.A VIGOROUS UPPER TROUGH AND COLD FRONT WILL BE MOVING INTO THE
REGION FROM THE WEST TODAY. THE PRESSURE GRADIENT ASSOCIATED WITH
THIS WEATHER SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS ACROSS
EASTERN UTAH AND WESTERN COLORADO.

COZ003-009-013-017>019-UTZ023-025-028-190200-
/O.CON.KGJT.WI.Y.0004.070418T1700Z-070419T0200Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
748 AM MDT WED APR 18 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

THIS ADVISORY INCLUDES THE EASTERN UINTA...THE LA SAL AND ABAJO
MOUNTAINS OF EASTERN UTAH AND ALL MOUNTAINS OF WESTERN COLORADO
WEST OF A LINE FROM STEAMBOAT SPRINGS TO GUNNISON.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
50 TO 70 MPH WILL DEVELOP TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-190200-
/O.CON.KGJT.WI.Y.0004.070418T1700Z-070419T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
748 AM MDT WED APR 18 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

THIS ADVISORY INCLUDES ALL VALLEY LOCATIONS OF EASTERN UTAH AND
WESTERN COLORADO. SOME CITIES IN THE ADVISORY ACROSS EASTERN
UTAH INCLUDE...VERNAL...MOAB AND BLANDING...AND IN WESTERN
COLORADO...CRAIG...GRAND JUNCTION...RIFLE...DELTA...MONTROSE...
CORTEZ AND DURANGO.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH WILL DEVELOP TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

TGJT
000 
WWUS75 KGJT 182052
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
252 PM MDT WED APR 18 2007

...VERY WINDY CONDITIONS IN STORE FOR EASTERN UTAH AND WESTERN
COLORADO THROUGH EARLY THIS EVENING...

.A VIGOROUS UPPER TROUGH AND COLD FRONT WILL MOVE THROUGH THE
REGION THIS EVENING. THE PRESSURE GRADIENT ASSOCIATED WITH THIS WEATHER
SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS ACROSS EASTERN UTAH
AND WESTERN COLORADO.

COZ003-009-013-017>019-UTZ023-025-028-190200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-070419T0200Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
252 PM MDT WED APR 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS ADVISORY INCLUDES THE EASTERN UINTA...THE LA SAL AND ABAJO
MOUNTAINS OF EASTERN UTAH AND ALL MOUNTAINS OF WESTERN COLORADO
WEST OF A LINE FROM STEAMBOAT SPRINGS TO GUNNISON.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
50 TO 70 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL
DIMINISH SHORTLY AFTER A STRONG COLD FRONT PASSES THROUGH THE
AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-190200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-070419T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
252 PM MDT WED APR 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS ADVISORY INCLUDES ALL VALLEY LOCATIONS OF EASTERN UTAH AND
WESTERN COLORADO. SOME CITIES IN THE ADVISORY ACROSS EASTERN UTAH
INCLUDE...VERNAL...MOAB AND BLANDING...AND IN WESTERN COLORADO...
CRAIG...GRAND JUNCTION...RIFLE...DELTA...MONTROSE... CORTEZ AND
DURANGO.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL
DIMINISH SHORTLY AFTER A STRONG COLD FRONT PASSES THROUGH THE
AREA. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$


TGJT
000 
WWUS75 KGJT 190154
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
753 PM MDT WED APR 18 2007

...VERY WINDY CONDITIONS TO CONTINUE FOR EASTERN UTAH AND WESTERN
COLORADO THROUGH 9 PM MDT...

.A VIGOROUS UPPER TROUGH AND COLD FRONT MOVING ACROSS THE REGION
THIS EVENING WILL CONTINUE TO IMPACT EASTERN UTAH AND WESTERN
COLORADO WITH STRONG SOUTHWEST WINDS AHEAD OF COLD FRONT AND WEST
TO NORTHWEST WINDS BEHIND THE FRONT.

COZ003-009-013-017>019-UTZ023-025-028-190300-
/O.EXT.KGJT.WI.Y.0004.000000T0000Z-070419T0300Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
753 PM MDT WED APR 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY INCLUDES THE EASTERN UINTA...THE LA SAL AND ABAJO
MOUNTAINS OF EASTERN UTAH AND ALL MOUNTAINS OF WESTERN COLORADO
WEST OF A LINE FROM STEAMBOAT SPRINGS TO GUNNISON.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
50 TO 70 MPH WILL CONTINUE THROUGH MID EVENING. WINDS WILL
TURN TO THE WEST BEHIND THE STRONG COLD FRONT AND DECREASE LATER
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-190300-
/O.EXT.KGJT.WI.Y.0004.000000T0000Z-070419T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
753 PM MDT WED APR 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY INCLUDES ALL VALLEY LOCATIONS OF EASTERN UTAH AND
MOST VALLEYS OF WESTERN COLORADO.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH WILL CONTINUE THROUGH MID EVENING. WINDS WILL TURN TO
THE WEST BEHIND THE STRONG COLD FRONT AND DIMINISH LATER THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 190255
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
855 PM MDT WED APR 18 2007

COZ003-009-013-017>019-UTZ023-025-028-190400-
/O.EXP.KGJT.WI.Y.0004.000000T0000Z-070419T0300Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD...
TRAPPERS LAKE...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...
LAKE CITY...SILVERTON...RICO...HESPERUS...MANILA...DUTCH JOHN...
MONTICELLO AND VICINITY
855 PM MDT WED APR 18 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ALTHOUGH BREEZY CONDITIONS WILL CONTINUE TONIGHT...WINDS OVER THE
MOUNTAINS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE
REST OF THE NIGHT.

$$

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-190400-
/O.EXP.KGJT.WI.Y.0004.000000T0000Z-070419T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
855 PM MDT WED APR 18 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ALTHOUGH BREEZY CONDITIONS WILL CONTINUE TONIGHT...THE WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE NIGHT.

$$

PRINGLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:10 PM MDT, 15 minutes earlier.

Area forecast discussion, Apr 17, 3:10 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
310 PM MDT TUE APR 17 2007

...WINDY ADVISORY WEDNESDAY MOST ZONES...

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
LINGERING MOISTURE MAINLY OVER CO PORTION OF OUR CWA SHOWING SIGNS
OF THINNING AS IT HAS TAKEN ON A MORE CONVECTIVE NATURE THIS
AFTERNOON. EXPECT RADICAL CLEARING MOST ZONES WITHIN A FEW HOURS
AFTER SUNSET WITH CONVECTION GOING AWAY AND DRIER AIR SPREADING IN.

ENHANCED DRAINAGE WINDS EXPECTED TONIGHT IN MANY ZONES...THEN
STRONG WINDS DEVELOPING ON TUESDAY IN RESPONSE TO TIGHT PRESSURE
GRADIENT.  WIND ADVISORY ISSUED WITH THIS FORECAST PACKAGE FOR
TOMORROW FOR ALL ZONES IN OUR CWA...EXCEPT FOR MOST EXTREME EASTERN
ZONES OF OUR CWA WHERE GRADIENT NOT LIKELY TO BE STRONG ENOUGH TO
PRODUCE MORE THAN LOCALIZED ADVISORY CRITERIA WIND SPEEDS.

PRECIP WITH THIS NEXT SYSTEM EXPECTED TO MAINLY IMPACT NORTHERN
ZONES...DECREASING CHANCES FURTHER SOUTH.  MAY BE ENOUGH
SNOWFALL WEDNESDAY NIGHT IN FAVORABLE OROGRAPHIC FLOW AND DYNAMIC
LIFT TO PRODUCE ADVISORY CRITERIA AMOUNTS FOR SOME NORTHERN
MOUNTAINS...MAINLY ELKHEAD AND PARK MOUNTAINS...AND PERHAPS ALSO THE
FLATTOPS. WILL SEE HOW THIS SYSTEM HOLDS TOGETHER AND LET LATER SHIFT
MAKE THE DECISION. SHOULD BE COLD ENOUGH FOR SNOW AT ALL MOUNTAIN
ELEVATIONS BEHIND THE COLD FRONT.

NEXT SYSTEM ALSO NOT LIKELY TO HANG AROUND VERY LONG...AS A
SUBSEQUENT SHORT WAVE TROUGH WILL BE FOLLOWING RATHER CLOSELY.
SO EXPECT FAIRLY RAPID CLEARING BY THURSDAY AFTERNOON IN MOST
ZONES.

MUCH COLDER AIR EXPECTED WITH THE NEXT SYSTEM...DROPPING 12 TO 14
DEGREES C AT H7 ACROSS OUR CWA WITHIN AN 18 HOUR PERIOD BEHIND THE
COLD FRONT.  MAX TEMPS ON THURSDAY IN OUR CWA SHOULD BE 12 TO 20
DEGREES F COLDER ON THURSDAY THAN WEDNESDAY...DEPENDING ON THE ZONE.
WEDNESDAY NIGHT WILL BE NOTICEABLY COLDER THAN TONIGHT...BUT WILL
PROBABLY HAVE TO WAIT ANOTHER NIGHT BEFORE BEING TOO CONCERNED
ABOUT FREEZING TEMPERATURES IN AGRICULTURALLY SENSITIVE AREAS.

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
THURSDAY WILL FIND THE CWFA IN BETWEEN SYSTEM...WITH THE UPPER LEVEL
FLOW BECOMING MORE SOUTHWESTERLY ON FRIDAY. TEMPERATURES WILL BE A
LITTLE WARMER DURING THESE TWO DAYS AHEAD OF THE NEXT LOW PRESSURE
SYSTEM.

AGREE WITH THE PREVIOUS DISCUSSION CONCERNING THE ARRIVAL OF THIS
SYSTEM. THE GFS CONTINUES BE A LITTLE FASTER THAN THE EC...AND
FORECASTS MORE OF A FRIDAY NIGHT EVENT. HOWEVER WITH THE
UNCERTAINTY OF TIMING I WILL CONTINUE TO GO WITH THE CURRENT
PACKAGE WHICH DEPICTS THIS AS MORE AS A SATURDAY EVENT.

THE PATTERN WILL REMAIN QUITE PROGRESSIVE INTO NEXT WEEK WITH YET
ANOTHER SYSTEM AFFECTING THE AREA BY MONDAY NIGHT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WIND ADVISORY WEDNESDAY 11 AM TO 6 PM MDT COZ001-002-003-
006>009-011-013-017>022
.UT...WIND ADVISORY WEDNESDAY 11 AM TO 6 PM MDT UTZ022>025-027>029

JRP/BA
Hazardous weather outlook, Apr 17, 5:45 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT TUE APR 17 2007

COZ001>014-017>023-UTZ022>025-027>029-181145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...MAINLY OVER
WESTERN COLORADO. DANGEROUS LIGHTNING WILL ACCOMPANY THE
THUNDERSTORMS. PEA SIZE HAIL AND GUSTY WINDS MAY ACCOMPANY A
FEW STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST WINDS WILL DEVELOP WEDNESDAY...POTENTIALLY MAKING
HIGH PROFILE VEHICLES DIFFICULT TO DRIVE...AND ANY PRESCRIBED BURNS
DIFFICULT TO CONTROL. SUSTAINED WIND SPEEDS WILL REACH 20 TO 30 MPH
ACROSS MUCH OF THE AREA WITH GUSTS OF 40 TO 50 MPH.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...ACCOMPANIED BY
LIGHTING AND STRONG GUSTY WINDS. SNOWFALL ACCUMULATIONS OF 2 TO 4
INCHES ARE POSSIBLE ACROSS THE NORTHERN MOUNTAINS OF WESTERN
COLORADO WEDNESDAY NIGHT.

LIGHT SNOW SHOWERS ARE EXPECTED ACROSS THE CENTRAL AND NORTHERN
MOUNTAINS OF WESTERN COLORADO THURSDAY. THE CHANCE FOR MOUNTAIN SNOW
WILL AGAIN DEVELOP LATE FRIDAY NIGHT WITH PERIODS OF UNSETTLED
WEATHER THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:03 AM MDTSevere Thunderstorm WarningGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more42 min

Nearby

Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.